MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM; ORTHOPAEDIC BONE WIRE

ORTHO SOLUTIONS UK LTD SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM; ORTHOPAEDIC BONE WIRE
Model Number OS900030-S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint wire was not returned, thus visual inspection could not be undertaken.No futher clinical information or imaging was available, thus the investigation was limited to internal reviews.Review of the device history records confirmed that the product was supplied in conformance with ortho solutions specifications.A wire from the same batch was previously tested under worst-case conditions, and the device performed as intended and fulfilled the acceptance criteria with no deviations.The root cause for the complaint condition could not be ascertained following the investigation, however the manufacture of the wire was not likely to be the contributory cause for the issue.The complaint does not suggest any new or emerging risks with the device when utilised in accordance to its intended use.
 
Event or Problem Description
During an orif ankle procedure, where the patient required two cannulated screws bi-malleolar, it was reported that the k-wire broke upon insertion and retained in the patient.The remnant portion of the wire was discarded by the healthcare facility.The surgical procedure proceeded successfully, and no patient injury was reported.No further complications which required medical intervention were reported.

Brand Name
SYSTEM 26 K-WIRE FOR 4.0MM SCREW DRILL TIP THREADED TIP 1.6X150MM
Common Device Name
ORTHOPAEDIC BONE WIRE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key11567192
Report Number3008951116-2021-00002
Device Sequence Number4150890
Product Code HTY
UDI-Device Identifier05055662956030
UDI-Public010505566295603017240901101A2478
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberOS900030-S
Device Catalogue NumberOS900030-S
Device Lot Number1A2478
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;